Alert archive / Hawaii / High Surf Warnings in 2015
High Surf Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Feb 9, 2015, 3:30 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Feb 9, 2015, 12:00 PM HST. It was in force for 51 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2015, 3:30 AM HST (13:30 UTC)
- In effect from
- Feb 9, 2015, 12:00 PM HST
- Expired
- Feb 11, 2015, 3:23 PM HST
- In force
- 51 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 12:30 PM HST | NON-TSTM WND DMG | Waimanalo, HI | KALANIANAOLE HWY CLOSED DUE TO DOWNED POLE BLOCKING ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WHHW40 PHFO 091330 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST MON FEB 9 2015 ...HIGH SURF WARNING STARTING AT NOON HST TODAY FOR RAPIDLY RISING SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU... ...HIGH SURF WARNING STARTING LATE THIS AFTERNOON FOR RAPIDLY RISING SURF ALONG NORTH AND WEST FACING SHORES OF OAHU AND MOLOKAI AND ALONG NORTH FACING SHORES OF MAUI... .A LARGE NORTHWEST SWELL ARRIVING TODAY WILL BUILD RAPIDLY ACROSS THE BEACHES OF KAUAI COUNTY. THIS SWELL WILL THEN SPREAD DOWN TO MOST NORTH AND WEST FACING OF THE SMALLER ISLANDS FROM OAHU TO MAUI. IN ADDITION TO THE LARGE SWELL...STRONG SOUTHWEST TO WEST WINDS WILL CAUSE EXTREMELY ROUGH CONDITIONS ACROSS MOST OF THESE SAME BEACHES THROUGH TONIGHT. THIS LARGE SURF EPISODE WILL LIKELY CONTINUE THROUGH TUESDAY NIGHT. HIZ001>003-100230- /O.NEW.PHFO.SU.W.0002.150209T2200Z-150211T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 330 AM HST MON FEB 9 2015 ...HIGH SURF WARNING IN EFFECT FROM NOON TODAY TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST TUESDAY. * SURF...BUILDING RAPIDLY TO 25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES. * TIMING...FROM NOON HST TODAY THROUGH TUESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ006>008-012-013-017-019-020-100230- /O.NEW.PHFO.SU.W.0002.150210T0200Z-150211T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 330 AM HST MON FEB 9 2015 ...HIGH SURF WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM HST TUESDAY. * SURF...BUILDING RAPIDLY TO 25 TO 35 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 25 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...FROM LATE THIS AFTERNOON THROUGH TUESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HOUSTON
5 follow-up statements
847 WHHW40 PHFO 100141 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST MON FEB 9 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL BUILD RAPIDLY ACROSS THE STATE AND WILL AFFECT MOST NORTH AND WEST FACING SHORES THROUGH WEDNESDAY. STRONG SOUTHWEST TO WEST WINDS WILL CAUSE EXTREMELY ROUGH CONDITIONS ACROSS MOST OF THESE SAME BEACHES THROUGH TONIGHT. HIZ001>003-101445- /O.EXT.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 341 PM HST MON FEB 9 2015 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...BUILDING RAPIDLY TO 25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES. * TIMING...THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ006>008-012-013-017-019-020-101445- /O.EXT.PHFO.SU.W.0002.150210T0141Z-150212T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 341 PM HST MON FEB 9 2015 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...BUILDING RAPIDLY TO 25 TO 35 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 25 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-101445- /O.NEW.PHFO.SU.Y.0013.150210T1600Z-150212T0400Z/ KONA- 341 PM HST MON FEB 9 2015 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY. * SURF...8 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...BUILDING TONIGHT AND CONTINUING THROUGH WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
935 WHHW40 PHFO 101317 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST TUE FEB 10 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL AFFECT MOST NORTH AND WEST FACING SHORES OF THE ISLAND CHAIN THROUGH WEDNESDAY. GUSTY WEST WINDS WILL CAUSE ROUGH CONDITIONS ACROSS MOST OF THESE SAME SHORELINES THROUGH THIS EVENING. HIZ001>003-006>008-012-013-017-019-020-110230- /O.CON.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 317 AM HST TUE FEB 10 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...20 TO 30 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...FROM TODAY THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS...THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ023-110230- /O.CON.PHFO.SU.Y.0013.150210T1600Z-150212T0400Z/ KONA- 317 AM HST TUE FEB 10 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST WEDNESDAY. * SURF...8 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...FROM TODAY THROUGH WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HOUSTON
663 WHHW40 PHFO 110128 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST TUE FEB 10 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL AFFECT MOST NORTH AND WEST FACING SHORES OF THE ISLAND CHAIN THROUGH WEDNESDAY. HIZ001>003-006>008-012-013-017-019-020-111430- /O.CON.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 328 PM HST TUE FEB 10 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ023-111430- /O.CON.PHFO.SU.Y.0013.000000T0000Z-150212T0400Z/ KONA- 328 PM HST TUE FEB 10 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...8 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS...BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
310 WHHW40 PHFO 111327 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 AM HST WED FEB 11 2015 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT MOST NORTH- FACING AND WEST-FACING SHORES THROUGH THIS AFTERNOON. HIZ001>003-006>008-012-013-017-019-020-120230- /O.CON.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 327 AM HST WED FEB 11 2015 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU... MOLOKAI AND MAUI. 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ023-120230- /O.CON.PHFO.SU.Y.0013.000000T0000Z-150212T0400Z/ KONA- 327 AM HST WED FEB 11 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...8 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
358 WHHW40 PHFO 120123 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST WED FEB 11 2015 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI AND FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT MOST NORTH FACING AND WEST FACING SHORES THROUGH THURSDAY. HIZ001>003-006>008-012-013-017-019-020-121430- /O.CAN.PHFO.SU.W.0002.000000T0000Z-150212T0400Z/ /O.EXB.PHFO.SU.Y.0013.000000T0000Z-150213T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 323 PM HST WED FEB 11 2015 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...18 TO 22 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU... MOLOKAI AND MAUI. 10 TO 15 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH THURSDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ023-121430- /O.EXT.PHFO.SU.Y.0013.000000T0000Z-150213T0400Z/ KONA- 323 PM HST WED FEB 11 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. * SURF...6 TO 10 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH THURSDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Feb 8, 8:30 PM HST, 7 hours earlier.
Area forecast discussion, Feb 8, 8:30 PM HST, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN FEB 8 2015 .SYNOPSIS... SOUTHERLY WINDS WILL GRADUALLY STRENGTHEN THROUGH EARLY MONDAY MORNING...ESPECIALLY ON KAUAI AND OAHU AS A VIGOROUS COLD FRONT APPROACHES FROM THE NORTHWEST. STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE TO RAMP UP ACROSS AREAS TO THE NORTH AND EAST OF THE HIGHER TERRAIN ON THE SMALLER ISLANDS STARTING ON MONDAY AS THE FRONT NEARS. A BATCH OF MOISTURE AHEAD OF THE FRONT WILL BRING SHOWERS TO PORTIONS OF THE BIG ISLAND ON MONDAY...WHILE RAINFALL ALONG THE FRONT WILL BE FOCUSED ON KAUAI BY MONDAY AFTERNOON...BEFORE THE WET WEATHER MOVES DOWN THE REST OF THE ISLAND CHAIN FROM MONDAY NIGHT THROUGH TUESDAY. && .DISCUSSION... SYNOPTIC ANALYSIS OF THE SURFACE FEATURES IN THE VICINITY OF THE MAIN HAWAIIAN ISLANDS INDICATES AN EAST NORTHEAST TO WEST SOUTHWEST ORIENTED SURFACE RIDGE IS LOCATED JUST SOUTHEAST OF THE BIG ISLAND EARLY THIS EVENING. THIS RIDGE IS WEAKENING AS IT SHIFTS SLOWLY TOWARD THE EAST SOUTHEAST. ELSEWHERE...THE LEADING EDGE OF A BAND OF LAYERED CLOUDS AND SHOWERS ASSOCIATED WITH A VIGOROUS COLD FRONT APPROACHING THE ISLANDS IS ABOUT 325 MILES NORTHWEST OF LIHUE EARLY THIS EVENING. THE LEADING EDGE OF THIS BAND OF CLOUDS AND RAINFALL IS MOVING TOWARD THE EAST SOUTHEAST AT ABOUT 20 MPH. LOW-LEVEL WINDS ARE GRADUALLY STRENGTHENING AND SHIFTING OUT OF THE SOUTHWEST TONIGHT AS THE COLD FRONT CONTINUES TO ADVANCE TOWARD THE ISLANDS. SHOWERS DEVELOPING IN PREFRONTAL CONVERGENCE BANDS ARE EXPECTED TO BE SPOTTY ACROSS THE ISLANDS THIS EVENING. HOWEVER... SHOWERS HAVE ALREADY DEVELOPED NEAR KAUAI...WHICH REQUIRED AN EARLY EVENING FORECAST UPDATE. WE ARE ALSO MONITORING AN AREA OF TROPICAL MOISTURE CURRENTLY ABOUT 35 MILES SOUTHEAST OF THE BIG ISLAND THAT WILL DRIFT NORTHWARD OVERNIGHT. THE BULK OF THE SHOWERS WITHIN THIS AREA OF MOISTURE ARE EXPECTED TO BE HELD OFFSHORE BY LAND BREEZES THROUGH TONIGHT. THE FORECAST MODELS APPEAR TO BE IN RELATIVELY GOOD AGREEMENT IN REGARDS TO THE TIMING OF THE FRONT AND THE BULK OF ITS ASSOCIATED MOISTURE REACHING KAUAI MONDAY AFTERNOON...OAHU MONDAY NIGHT...THEN MAUI COUNTY ON TUESDAY. ELSEWHERE...THE ABOVE MENTIONED BATCH OF MOISTURE WILL LIKELY SPREAD OVER THE BIG ISLAND ON MONDAY. ALTHOUGH THERE COULD BE LOCALLY HEAVY DOWNPOURS ALONG THE FRONT... THE MAIN CONCERN IS FOR STRONG AND GUSTY DOWNSLOPE WINDS TO THE NORTH AND EAST OF THE HIGHER TERRAIN ON THE SMALLER ISLANDS...SUCH AS THE WAIANAE AND KOOLAU MOUNTAIN RANGES ON OAHU...AHEAD OF THE FEATURE. AS NOTED IN THE PREVIOUS DISCUSSION...THE GFS AND ECMWF MODELS CONTINUE TO DEPICT A LOW LEVEL DRY SLOT DEVELOPING LATER TONIGHT FROM OAHU TO MAUI WITH 850 MB WINDS INCREASING TO 40 KT ON MONDAY. AT THE SAME TIME...THE LOW-LEVEL INVERSION IS EXPECTED TO PERSIST WITHIN THE DRY SLOT JUST AHEAD OF THE FRONT. GIVEN RECENT MODEL CONSISTENCY...CHANCES ARE HIGH THAT STRONG SOUTHWESTERLY WIND GUSTS WILL INCREASE TO THE WIND ADVISORY CRITERIA OVER AREAS TO THE NORTHEAST OF THE HIGHER TERRAIN ON THE SMALLER ISLANDS. AS A RESULT...A WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF KAUAI... OAHU...MOLOKAI...MAUI...AND LANAI ON MONDAY. WINDS WILL DECREASE AND SHIFT OUT OF THE WEST TO NORTHWEST WITH CONDITIONS DRYING CONSIDERABLY AFTER THE FRONT PASSES. ACROSS THE HIGHEST ELEVATIONS ON THE BIG ISLAND AND MAUI...THE LARGE-SCALE PATTERN MAINTAINING THE RECENT EXTENDED RUN OF WESTERLIES WILL MAINTAIN STRONG WINDS ACROSS THE SUMMITS OF MAUNA KEA AND MAUNA LOA THROUGH MUCH OF THIS WEEK. IN ADDITION...THE STRONG WINDS MAY ALSO AFFECT THE SUMMIT OF MOUNT HALEAKALA AT TIMES. WESTERLY WINDS HAVE BEEN HOLDING JUST ABOVE THE HIGH WIND WARNING THRESHOLD AT AROUND 60 MPH ON THE BIG ISLAND SUMMIT. THESE SUMMIT WINDS ARE EXPECTED TO GRADUALLY RAMP UP OVERNIGHT...PEAK ON TUESDAY...AND LIKELY REMAIN WITHIN THE WARNING CRITERIA MOST OF THIS WEEK. THE SUMMIT OF MOUNT HALEAKALA MAY ALSO EXPERIENCE WINDS REACHING THE WIND ADVISORY CRITERIA HEAD OF THE INCOMING FRONT STARTING LATE MONDAY. DURING THE MEDIUM AND EXTENDED RANGE FORECAST PERIODS...THE MAIN HAWAIIAN ISLANDS WILL REMAIN LOCKED IN THE UNUSUALLY LONG STRETCH OF GUSTY WESTERLY LOW-LEVEL WINDS. THE WEST TO NORTHWEST FLOW WILL PRODUCE DRY CONDITION ON WEDNESDAY AFTER THE FRONT CLEARS THE STATE. ANOTHER SURFACE HIGH WILL LIKELY PASS BY AROUND THURSDAY...LEADING TO A DECREASE IN WINDS. ANOTHER FRONT IS EXPECTED TO AFFECT THE STATE FROM LATE FRIDAY INTO NEXT WEEKEND. DUE TO DIFFERENCES IN THE OUTPUT FROM THE LONG-RANGE FORECAST MODELS...THERE IS STILL A GREAT DEAL OF UNCERTAINTY REGARDING THE DETAILS OF THE TIMING AND THE WEATHER ASSOCIATED WITH THE NEXT FRONT. && .AVIATION... COULD SEE SOME BRIEF MVFR CIGS AND SOME PRE-FRONTAL -SHRA...BUT PREDOMINANTLY VFR CONDITIONS ARE EXPECTED THROUGH 10/06Z. THE ONE EXCEPTION IS ACROSS KAUAI...WHERE SHRA ASSOCIATED WITH A COLD FRONT MAY REDUCE CIGS/VSBYS TO MVFR LEVELS AROUND 10/03Z. SOUTH TO SOUTHWEST SURFACE WINDS WILL BE ON THE INCREASE AT THE TERMINALS AHEAD OF THE COLD FRONT AS WELL...WITH WINDY CONDITIONS EXPECTED AT MANY OF THE TAF SITES. AIRMET TANGO IS IN EFFECT FOR LOW LEVEL TURB NORTH THROUGH EAST OF THE ISLANDS...AND THIS AIRMET IS EXPECTED TO CONTINUE THROUGH THE DAY ON MONDAY. && .MARINE... A BROAD AND SLOW MOVING GALE LOW OVER THE NORTH CENTRAL PACIFIC OCEAN WILL PRODUCE A NEW ELEVATED AND LONG-LASTING NORTHWEST SWELL...WHICH WILL LIKELY IMPACT NORTH AND WEST FACING SHORES OF THE ISLANDS DURING MOST OF THE NEW WORK WEEK. THIS SWELL WILL ARRIVE MONDAY...WITH SURF HEIGHTS RAPIDLY BUILDING TO THE HIGH SURF WARNING CRITERIA ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS MONDAY NIGHT. GUIDANCE FROM THE WAVEWATCH III MODEL INDICATES THIS NORTHWEST SWELL WILL LIKELY PEAK ON TUESDAY...AND REMAIN WITHIN WARNING CRITERIA THROUGH WEDNESDAY. BY TUESDAY...THE LARGE SWELL WILL IMPACT THE KONA COAST OF THE BIG ISLAND WHERE A HIGH SURF WARNING MAY ALSO BE REQUIRED. AS THE SOUTHWEST WINDS INCREASE OVERNIGHT...SMALL CRAFT ADVISORY /SCA/ CRITERIA WINDS ARE POSSIBLE AROUND KAUAI LATE TONIGHT AS A VIGOROUS FRONT APPROACHES. SCA WINDS WILL SPREAD ACROSS THE REST OF THE STATE ON MONDAY AND WILL LIKELY PERSIST ACROSS SOME WATERS AND CHANNELS INTO TUESDAY. IN ADDITION...ELEVATED COMBINED SEAS OF 10 FEET OR MORE BUILDING ON MONDAY WILL LIKELY PERSIST THROUGH AT LEAST THURSDAY. A SCA HAS BEEN ISSUED THROUGH TUESDAY AFTERNOON FOR BOTH WINDS AND SEAS...BUT IT WILL LIKELY NEED TO BE EXTENDED BEYOND THAT TIME DUE TO PERSISTENT HIGH SEAS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 6 PM HST MONDAY FOR KAUAI WINDWARD- KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAUKA-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH WIND WARNING UNTIL 6 PM HST WEDNESDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 PM HST TUESDAY FOR OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS. SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM HST TUESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL. && DISCUSSION/MARINE...HOUSTON AVIATION...JELSEMA
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:40 PM HST | Small Craft Advisory | HFO | 8 days | |
| Feb 8, 3:45 PM HST | Wind Advisory | HFO | Honolulu, Kauai, Kalawao | 35 hr |
Nearby
High Surf Warnings in Hawaii, 2015Every high surf warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.